Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 124, NWS Shreveport, LA

April 29, 2017Bossier Parish, Webster Parish, Louisiana; Columbia County, Lafayette County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 29, 2017, 3:48 PM CDT for Bossier Parish, Webster Parish, Louisiana; Columbia County, Lafayette County, Arkansas. It was in force for 57 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2017, 3:48 PM CDT (20:48 UTC)
Expired
Apr 29, 2017, 4:45 PM CDT
In force
57 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Columbia County, AR, Lafayette County, AR, Bossier Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 55 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 4:00 PM CDTTSTM WND DMGPlain Dealing, LACABLE DOWN ACROSS INTERSECTION OF HWY 2 AND HWY 3. POWER LINES AND TREES DOWN.
Apr 29, 4:27 PM CDTHAIL 0.75Sarepta, LAPENNY SIZE HAIL IN SAREPTA. REPORT FROM TWITTER FORWARDED BY KSLA.
Apr 29, 4:40 PM CDTHAIL 1Sarepta, LAPUBLIC REPORT VIA KSLA FACEBOOK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 8.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1913 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1913 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

598 
WUUS54 KSHV 292048
SVRSHV
ARC027-073-LAC015-119-292145-
/O.NEW.KSHV.SV.W.0124.170429T2048Z-170429T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
348 PM CDT SAT APR 29 2017

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Southwestern Lafayette County in southwestern Arkansas...
  Southwestern Columbia County in southwestern Arkansas...
  Northwestern Webster Parish in northwestern Louisiana...
  Bossier Parish in northwestern Louisiana...

* Until 445 PM CDT

* At 347 PM CDT, a severe thunderstorm was located 9 miles northeast
  of Benton, or 16 miles north of Bossier City, moving north at 40
  mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Springhill, Benton, Cullen, Plain Dealing, Cotton Valley, Sarepta,
  Bradley, Taylor, Bussey, Canfield, Welcome, Alden Bridge, Rocky
  Mount, Pleasant Valley, Gin City, Linton, Bellevue, State Line,
  Canale and Bolinger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3259 9339 3259 9377 3260 9374 3264 9378
      3281 9380 3286 9378 3285 9380 3297 9383
      3303 9381 3314 9385 3313 9382 3317 9379
      3314 9378 3318 9376 3318 9373 3319 9373
      3318 9331
TIME...MOT...LOC 2047Z 180DEG 34KT 3275 9359 

HAIL...1.00IN
WIND...60MPH
 
$$

05
1 follow-up statement
564 
WWUS54 KSHV 292129
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
429 PM CDT SAT APR 29 2017

ARC027-073-LAC015-119-292145-
/O.CON.KSHV.SV.W.0124.000000T0000Z-170429T2145Z/
Lafayette AR-Columbia AR-Webster LA-Bossier LA-
429 PM CDT SAT APR 29 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHWESTERN LAFAYETTE AND SOUTHWESTERN COLUMBIA COUNTIES...
NORTHWESTERN WEBSTER AND NORTHERN BOSSIER PARISHES...

At 429 PM CDT, a severe thunderstorm was located over Canfield, or 12
miles northwest of Springhill, moving north at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Springhill, Cullen, Plain Dealing, Cotton Valley, Sarepta, Bradley,
Taylor, Bussey, Canfield, Welcome, Rocky Mount, Pleasant Valley, Gin
City, State Line, Canale, Bolinger, Ivan and Couchwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3272 9337 3281 9380 3286 9378 3285 9380
      3297 9383 3303 9381 3314 9385 3313 9382
      3317 9379 3314 9378 3318 9376 3318 9373
      3319 9373 3318 9331
TIME...MOT...LOC 2129Z 180DEG 34KT 3315 9359 

HAIL...1.00IN
WIND...60MPH
 
$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 10:40 AM CDT, 5 hours 8 minutes earlier.

Area forecast discussion, Apr 29, 10:40 AM CDT, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1040 AM CDT Sat Apr 29 2017

.DISCUSSION...
Water vapor imagery shows an upper level low moving out of the
Four Corners area this morning, with the associated warm front
over the Central Plains and the associated cold front over the
Texas and Oklahoma Panhandle. As a result, the ArkLaTex remains
in the warm sector this morning, with south southwesterly flow
aloft. Hence, the very warm start to our day today. In fact, most
areas struggled to fall into the upper 70s this morning for the
morning low, given the low cloud cover and dew points in the lower
to mid 70s. For this reason, expect another very warm and muggy
day today.

Water vapor imagery also shows a shortwave disturbance lifting
north northeast from the Texas coast this morning. This
disturbance will be our primary concern for today. So far this
morning...the thunderstorms associated with this disturbance have
been producing quarter (1 inch) size hail. However, our 12z
morning sounding shows a pretty impressive cap in the low levels
in which we must first over come. In fact...as these
thunderstorms are moving up into Toledo Bend area, they are
losing a little steam, which may be in part related to this cap
and the thicker cloud deck. SPC has already issued a mesoscale
discussion this morning with regards to this disturbance,
mentioning the limiting factors that may preclude a watch
issuance. If we are able to overcome the cap through, believe
things could get interesting this afternoon, especially across
north central Louisiana. Primary concerns with any thunderstorms
today will be large hail, damaging winds, and cannot rule out
isolated tornadoes. There is also the risk of some discrete cells
forming out ahead of the front tonight, which would likely impact
northeast Texas and southeast Oklahoma later today, with the
threats once again being large hail, damaging winds, and isolated
tornadoes.

The models continue to show the main line of thunderstorms moving
across the ArkLaTex late this evening and during the overnight
hours. The primary severe threat then will be with damaging winds
and isolated tornadoes. The threat of flash flooding also exists,
especially for southeast Oklahoma and portions of southwest
Arkansas.

Basic gist is that we have an Enhanced Risk of severe weather for
today and tonight. Today it is less certain, given some limiting
factors that are apparent this morning. However, if we are able to
overcome those factors, it will likely be an interesting day, in
which people need to pay attention to the weather. The severe
threat seems given for tonight, so please prepare now for what
will likely happen later. Palmer

&&

.PREV DISCUSSION... /issued 756 AM CDT Sat Apr 29 2017/

AVIATION...
For the 29/12Z TAF period, MVFR/low VFR cigs blanket all sites
this morning as increasingly strong S/SE winds pump more Gulf
moisture northward. These sustained winds ranging from 10-20 kts
will also contain higher gusts from 25-30 kts through much of the
day as the pressure gradient remains quite strong ahead of a cold
front which will be advancing slowly toward our region. Showers
and thunderstorms will be increasing late this afternoon through
this evening, expanding in coverage from northwest to southeast on
through the overnight hours. Some storms may become severe with
the threat of damaging straight-line wind gusts, large hail, and
even a few isolated tornadoes. Convection will begin to diminish
across our western terminals very late in the period, but expect
cigs to linger across all sites through the end of the period.

/19/

PREV DISCUSSION... /issued 536 AM CDT Sat Apr 29 2017/

DISCUSSION...
Abnormally warm conditions remain in place even as of 09Z, with
the very tight pressure gradient/50kt Srly LLJ resulting in
sustained Srly 15-20kt winds with gusts to 25-30kts. This has
quickly advected a stratus shield N areawide since late last
night, with 09Z temps having not fallen much below 80 degrees. The
morning sfc analysis indicates that our warm front has lifted N
into NW AR/Srn and Ern OK, in VC of a stationary front extending
farther SW across Cntrl and SW OK to an attendant sfc low near
MAF. Aside from a few -SHRA that have developed in response to
topographic forcing across the higher terrain over extreme SE
OK/Wrn AR, much of the convective activity remains farther N
across Cntrl and NE OK/extreme NW AR and Srn MO just N of the
stationary sfc bndry. This should persist this morning, although
am continuing to monitor a weak shortwave noted on the morning
water vapor imagery just off the middle TX coast, which remains
progged to near the LA coast shortly after 12Z, before quickly
lifting NE into the lower MS Valley this afternoon. The short term
progs with the exception of the ECMWF remain fairly dry with this
shortwave passage, but can't argue the fact that diurnal
destabilization enhancing instability and the strong shear in
place may result in isolated to widely sct convection mainly over
Ncntrl LA late this morning through mid-afternoon. However,
forecast soundings from this area maintain a strong capping
inversion in place through the course of the afternoon, thus any
development will be tied to whether this inversion can be broken
or not. Should the cap be broken, then any convection that
develops may very well become svr, given the very unstable air
mass/very strong shear in place. Have maintained low to mid
chance pops this afternoon over these areas, but am hedging my
bets that the cap will hold given the lack of height falls and
thermal cool advection needed to erode the cap. However, given
the very warm start to this morning, have raised max temps this
afternoon to the mid and upper 80s over much of the area, with the
winds/cloud cover likely inhibiting much of the area from
surpassing 90 degrees.

The progs do suggest the LLJ intensifying to 55-60kts later this
morning, thus maintaining the strong winds in place even through
tonight. Thus, have extended the Lake Wind Advisory through 12Z
Sunday for all of E TX/N LA/extreme Srn AR, with wind gusts to
30-35kts possible. Meanwhile, the closed low over the Four
Corners Region this morning will dig across Cntrl NM today, before
emerging/deepening across NW TX into Wrn OK this evening and Srn
KS Sunday. As it does so, convection should develop and quickly
deepen by afternoon as the cold front is reinforced Ewd, being
supported strong frontal convergence and instability with MLCapes
of 2500-3500 J/Kg in place across the warm sector. The convection
should eventually evolve into a linear line over SE OK/Ecntrl TX
as it marches E into the region by early evening, possibly
accelerating E across the CWA overnight. The progs are not
suggesting much if any discrete development ahead of the
convective line, aside for portions of extreme NE TX/SE
OK/adjacent SW AR in the line's initial development, where heavy
rainfall/training cells could result in the potential for flash
flooding over these areas this evening. Both the GFS and ECMWF
have lowered forecast QPF's to 2-4 inches with isolated 5+ inch
amounts, which seems plausible given the slower and slightly
farther W evolution in the convection this afternoon. Thus, have
adjusted QPF amounts down slightly in the existing Flash Flood
Watch for McCurtain County OK and the Nrn sections of SW AR and
maintained the watch as is until 12Z Sunday. The primary threat
though along the Srn tail of this system though will be the severe
threat, with damaging winds and isolated tornadoes of particular
concerns as this MCS quickly advances E overnight. Moderate
instability and strong shear will be maintained through much of
the overnight hours, before instability begins to wane late (after
09Z) across the Ern sections of Ncntrl LA. Have maintained
categorical pops areawide overnight, with post-frontal rains
expected to persist even in wake of the MCS as large scale forcing
aloft continues even as the shallow post-frontal dry air advects
E in wake of the fropa.

Have removed severe mention from the forecast Sunday morning for
Scntrl AR/Ncntrl LA and scaled back the heavy rain mention as
well for just the Ern sections of Ncntrl LA, as rain rates will
diminish as the drier post-frontal air mass begins to gradually
deepen with the fropa. Have also scaled back pops Sunday afternoon
with areas of -RA quickly diminishing from W to E over Scntrl
AR/Ncntrl LA by mid-afternoon. The strong post-frontal pressure
gradient will persist across portions of NE TX into SE OK/SW AR
Sunday afternoon, which may require a Lake Wind Advisory for these
areas.

A clearing trend will continue Sunday afternoon and evening, with
temps expected to fall back to near/below 50 degrees by Monday
morning, although light W winds will not allow the air mass to
completely radiate out. Zonal flow aloft in wake of the departing
closed low as it lifts NE into the Great Lakes region will result
in a period of mild and tranquil conditions through Tuesday,
before the next upper trough begins to amplify out of the Rockies
and drop SE late Tuesday night, eventually enhancing a cold front
SE through the region Wednesday/Wednesday evening. Shortwave
energy looks to develop/eject NE across SE TX/Cntrl LA late
Tuesday night, allow for sct convection to develop, expanding
across much of the region Wednesday. Have bumped up pops to low
chance Tuesday night, maintaining likely pops areawide Wednesday
with the fropa, before the convection gradually diminishes from NW
to SE Wednesday night. Can't rule out at least an isolated svr
threat over portions of the area during this period, but the
potential for overnight convection and its impact on diurnal
heating/destabilization leads to low confidence in svr attm.

Much cooler and drier air will spill back SE in wake of the mid-
week fropa and deepening longwave trough, with a dry NW flow aloft
and the lack of any low level return flow maintaining warm and dry
conditions through next weekend.

Prelims to follow below...

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  87  60  72  49 /  30  90  40   0
MLU  89  70  74  51 /  40  90  90  10
DEQ  82  57  66  43 /  70 100  30  10
TXK  85  58  69  48 /  50  90  30   0
ELD  87  66  72  48 /  40 100  70  10
TYR  86  57  69  48 /  50  90  20   0
GGG  87  58  70  47 /  40  90  20   0
LFK  88  60  74  49 /  30  90  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 7 AM CDT Sunday for ARZ070>073.

     Flash Flood Watch through Sunday morning for ARZ050-051-059>061.

LA...Lake Wind Advisory until 7 AM CDT Sunday for LAZ001>006-010>014-
     017>022.

OK...Flash Flood Watch through Sunday morning for OKZ077.

TX...Lake Wind Advisory until 7 AM CDT Sunday for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&

28/19/15
Hazardous weather outlook, Apr 29, 6:25 AM CDT, 9 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
625 AM CDT Sat Apr 29 2017

ARZ050-051-059>061-OKZ077-291700-
Sevier-Howard-Little River-Hempstead-Nevada-McCurtain-
625 AM CDT Sat Apr 29 2017

This Hazardous Weather Outlook is for portions of southwest
Arkansas and southeast Oklahoma.

.DAY ONE...Today and Tonight...

Scattered showers and thunderstorms will increase especially late this
afternoon and early evening over Southeast Oklahoma and Western
Arkansas, along and just ahead of a slow moving cold front with
its associated upper level storm system entering Northwest Texas
and Western Oklahoma. There could be a period of slow moving
thunderstorms containing heavy rain that may cause flash flooding
across the area this evening, before these storms consolidate into
a line of strong to severe thunderstorms and quickly advance east
by mid to late evening. Widespread rainfall amounts of two to four
inches, with isolated higher amounts in excess of five inches,
will be possible this afternoon through tonight. In addition to
the heavy rain and flash flood threat, damaging winds, isolated
tornadoes, and large hail will be possible this evening, with
these threats diminishing from west to east late.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Showers and thunderstorms will increase once again Wednesday ahead
of a cold front and associated upper level disturbance. However,
the threat for severe thunderstorms appear low at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, spotter networks, and amateur
radio operators, will be needed late this afternoon through
tonight.

ARZ070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-
136>138-149>153-165>167-291700-
Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-
Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
625 AM CDT Sat Apr 29 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Isolated to widely scattered showers and thunderstorms will be
possible this afternoon across East Texas, North Louisiana, and
Southcentral Arkansas as an upper level disturbance ejects
northeast across the region ahead of a strong upper level storm
system that will enter Northern New Mexico. Should this
disturbance be able to overcome the capping inversion in place,
some of the storms that may develop will become severe, with large
hail and damaging winds the primary threats. Showers and
thunderstorms are expected to develop early this evening over
Western Arkansas, Southeast Oklahoma, and into Eastcentral Texas
along and ahead of a cold front, which will intensify as they
shift east across the region tonight. Some of these storms may
become severe, with damaging winds, isolated tornadoes, large
hail, and locally heavy rainfall possible. The severe weather
threat will gradually diminish from west to east across East Texas
late tonight as these storms move into Southwest Arkansas and
North Louisiana.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Strong to possibly severe thunderstorms will be exiting the
eastern sections of Northcentral Louisiana around daybreak Sunday
with the passage of a cold front, although the threat for heavy
rainfall will persist through mid morning before rain rates taper
as drier air spills eastward. Look for the showers and embedded
thunderstorms to diminish from west to east through mid afternoon
Sunday. Showers and thunderstorms will increase once again Wednesday
ahead of a cold front and associated upper level disturbance.
Depending on the extent of surface heating and resultant
instability, there is a potential for at least isolated severe
thunderstorms across the region Wednesday, before cooler and drier
air filters southeast behind the cold frontal passage Wednesday
night.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, spotter networks, and amateur
radio operators, will be needed tonight.

15

In the hours before

Special weather statement, Apr 29, 12:04 PM CDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1204 PM CDT SAT APR 29 2017

LAZ011>013-017>020-291745-
Winn LA-Bienville LA-Natchitoches LA-Red River LA-Grant LA-
Jackson LA-Sabine LA-
1204 PM CDT SAT APR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT...SOUTHWESTERN
JACKSON...RED RIVER...NATCHITOCHES...SOUTHERN BIENVILLE...EAST
CENTRAL SABINE AND WESTERN WINN PARISHES UNTIL 1245 PM CDT...

At 1203 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Ringgold to near
Kurthwood. Movement was east at 30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Natchitoches, Jonesboro, Coushatta, Colfax, Campti, Montgomery,
Allen, Provencal, Natchez, Martin, Clarence, Hodge, Goldonna, North
Hodge, Hall Summit, East Hodge, Saline, Lucky, Ashland and Castor.

LAT...LON 3137 9303 3136 9329 3192 9341 3194 9335
      3199 9342 3221 9347 3241 9272 3140 9260
      3139 9266 3141 9267 3140 9270 3145 9268
      3145 9271 3147 9269 3152 9272 3142 9285
      3142 9287 3137 9292 3137 9295 3135 9295
TIME...MOT...LOC 1703Z 267DEG 26KT 3220 9322 3130 9312

Palmer
Special weather statement, Apr 29, 12:08 PM CDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1208 PM CDT SAT APR 29 2017

LAZ017-TXZ153-166-167-291800-
Sabine LA-Sabine TX-San Augustine TX-Shelby TX-
1208 PM CDT SAT APR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR SABINE PARISH...SOUTHEASTERN
SHELBY...EASTERN SAN AUGUSTINE AND SABINE COUNTIES UNTIL 100 PM
CDT...

At 1207 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rosevine to near Roganville. Movement was
west at 30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Milam, Many, San Augustine, Zwolle, Hemphill, Pineland, Converse,
Patroon, Rosevine, Oak Grove, Pleasant Hill, Florien, Huxley, Noble,
Fisher, Belmont, Bronson, McElroy, Yellowpine and Chinaquapin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3146 9417 3183 9387 3183 9344 3172 9344
      3171 9337 3136 9329 3136 9339 3128 9344
      3128 9353 3124 9356 3123 9354 3119 9355
      3117 9358 3116 9391 3114 9404 3112 9404
TIME...MOT...LOC 1707Z 076DEG 28KT 3135 9397 3083 9393

Palmer
Local storm report, Apr 29, 3:06 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
306 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND DMG     5 SW NATCHEZ            31.62N 93.10W
04/29/2017                   NATCHITOCHES       LA   911 CALL CENTER

            TREES DOWN.

&&
Special weather statement, Apr 29, 3:26 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Shreveport LA
326 PM CDT SAT APR 29 2017

LAZ011-012-018-292115-
Bienville LA-Natchitoches LA-Red River LA-
326 PM CDT SAT APR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RED RIVER...NORTHWESTERN
NATCHITOCHES AND SOUTH CENTRAL BIENVILLE PARISHES UNTIL 415 PM CDT...

At 325 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Coushatta, or 16 miles northwest of Natchitoches,
moving northeast at 35 mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Coushatta, Martin, Hall Summit, Saline, Lucky, Ashland, Castor,
Edgefield, Jamestown, Powhatan, Lake End, Hanna, Womack, Black Lake,
Chestnut and Armistead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3192 9339 3192 9338 3193 9338 3194 9335
      3194 9337 3196 9337 3199 9341 3236 9321
      3230 9305 3215 9284 3215 9294 3212 9293
      3181 9322
TIME...MOT...LOC 2025Z 218DEG 30KT 3197 9323

05
Local storm report, Apr 29, 3:37 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
337 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     TSTM WND DMG     5 E CAMPTI              31.90N 93.03W
04/29/2017                   NATCHITOCHES       LA   LAW ENFORCEMENT

            LARGE TREE LIMBS DOWN ACROSS THE ROAD
            BETWEEN HART RD AND SANDY POINT RD.

&&

TW
Special weather statement, Apr 29, 3:41 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Shreveport LA
341 PM CDT SAT APR 29 2017

ARZ070>072-LAZ001>003-292130-
Lafayette AR-Miller AR-Columbia AR-Bossier LA-Caddo LA-Webster LA-
341 PM CDT SAT APR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MILLER...
SOUTHWESTERN LAFAYETTE AND SOUTHWESTERN COLUMBIA COUNTIES...WESTERN
WEBSTER...CENTRAL CADDO AND BOSSIER PARISHES UNTIL 430 PM CDT...

At 340 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eastwood, or 11 miles northeast of Bossier City, moving north at 40
mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Shreveport, Bossier City, Springhill, Haughton, Benton, Cullen, Plain
Dealing, Cotton Valley, Sarepta, Doyline, Bradley, Taylor, Shongaloo,
Bussey, Eastwood, Canfield, Fosters, Macedonia, Welcome and Alden
Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3251 9336 3251 9379 3321 9382 3321 9325
TIME...MOT...LOC 2040Z 180DEG 34KT 3266 9355

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 10:33 AM CDTSpecial Weather StatementSHVSabine57 min
Apr 29, 10:49 AM CDTSevere Thunderstorm WarningSHVSabine29 min
Apr 29, 12:04 PM CDTSpecial Weather StatementSHVNatchitoches, Red River41 min
Apr 29, 12:08 PM CDTSpecial Weather StatementSHVSabine52 min
Apr 29, 1:05 PM CDTSevere Thunderstorm WarningSHVDe Soto, Sabine40 min
Apr 29, 1:31 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Red River, Sabine44 min
Apr 29, 1:51 PM CDTTornado WarningSHVNatchitoches, Sabine39 min
Apr 29, 2:13 PM CDTTornado WarningSHVNatchitoches, Red River, Sabine, Winn47 min
Apr 29, 2:23 PM CDTSevere Thunderstorm WarningSHVBienville, Grant, Natchitoches, Red River, Sabine, Winn52 min
Apr 29, 2:37 PM CDTAreal Flood AdvisorySHVBienville, De Soto, Natchitoches, Red River, Sabine, Winn3 hr
Apr 29, 2:53 PM CDTSevere Thunderstorm WarningSHVBienville, De Soto, Natchitoches, Red River, Sabine, Winn37 min
Apr 29, 3:02 PM CDTTornado WarningSHVBienville, Jackson, Natchitoches, Winn30 min
Apr 29, 3:05 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Lincoln, Natchitoches, Ouachita, Winn55 min
Apr 29, 3:10 PM CDTTornado WarningSHVBienville, Jackson, Lincoln, Winn50 min
Apr 29, 3:26 PM CDTSpecial Weather StatementSHVRed River49 min
Apr 29, 3:41 PM CDTSpecial Weather StatementSHVBossier, Webster49 min
Apr 29, 4:13 PM CDTSpecial Weather StatementSHVOuachita, Union47 min
Apr 29, 4:39 PM CDTSpecial Weather StatementSHVClaiborne51 min
Apr 29, 5:20 PM CDTSpecial Weather StatementSHVUnion40 min
Apr 29, 5:23 PM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Nevada, Union52 min
Apr 29, 5:53 PM CDTSpecial Weather StatementSHVUnion22 min
Apr 29, 5:59 PM CDTSevere Thunderstorm WarningSHVUnion16 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2017Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.